Alert archive / Minnesota / Wind Advisories in 2025

Wind Advisory 12, NWS Grand Forks, ND

May 19, 20255 counties in North Dakota; 7 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at May 19, 2025, 3:11 AM CDT for 5 counties in North Dakota; 7 counties in Minnesota. It took effect at May 19, 2025, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 19, 2025, 3:11 AM CDT (08:11 UTC)
In effect from
May 19, 2025, 7:00 AM CDT
Expired
May 19, 2025, 10:00 PM CDT
In force
15 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Grant County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 103 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2025-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2025-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS73 KFGF 190811
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
311 AM CDT Mon May 19 2025

NDZ038-049-052-191700-
/O.NEW.KFGF.WI.Y.0012.250519T1200Z-250520T0300Z/
Barnes-Ransom-Sargent-
Including the cities of Valley City, Enderlin, Lisbon, Milnor,
McLeod, Gwinner, Rutland, and Forman
311 AM CDT Mon May 19 2025

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS 
EVENING...

* WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Barnes, Ransom, and Sargent Counties.

* WHEN...From 7 AM this morning to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Riddle
4 follow-up statements
330 
WWUS73 KFGF 191516
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1016 AM CDT Mon May 19 2025

MNZ003-029>031-040-NDZ039-053-192330-
/O.EXA.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/
Clay-Wilkin-West Otter Tail-East Otter Tail-Grant-Cass-Richland-
Including the cities of Battle Lake, Erdahl, Hoffman, Barrett,
New York Mills, Henning, Elbow Lake, Herman, Wahpeton, Fergus
Falls, Ashby, Fargo, Breckenridge, Perham, Moorhead, Lawndale,
and Parkers Prairie
1016 AM CDT Mon May 19 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...In Minnesota, Clay, East Otter Tail, Grant, West Otter 
  Tail, and Wilkin Counties. In North Dakota, Cass and Richland 
  Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ038-049-052-192330-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/
Barnes-Ransom-Sargent-
Including the cities of Gwinner, Milnor, Rutland, Enderlin,
Valley City, McLeod, Lisbon, and Forman
1016 AM CDT Mon May 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Barnes, Ransom, and Sargent Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TL
073 
WWUS73 KFGF 192241
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
541 PM CDT Mon May 19 2025

MNZ003-029>031-040-NDZ039-053-200300-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/
Clay-Wilkin-West Otter Tail-East Otter Tail-Grant-Cass-Richland-
Including the cities of Henning, Ashby, Herman, Barrett, Parkers
Prairie, Hoffman, Erdahl, Elbow Lake, Perham, Battle Lake, New
York Mills, Moorhead, Lawndale, Fargo, Fergus Falls, Wahpeton,
and Breckenridge
541 PM CDT Mon May 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...East winds 25 to 35 mph with gusts up to 55 mph. Localized 
  gusts around 58 mph.

* WHERE...In Minnesota, Clay, East Otter Tail, Grant, West Otter 
  Tail, and Wilkin Counties. In North Dakota, Cass and Richland 
  Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ038-049-052-200300-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/
Barnes-Ransom-Sargent-
Including the cities of Enderlin, Gwinner, Forman, Lisbon,
Milnor, McLeod, Rutland, and Valley City
541 PM CDT Mon May 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...East winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Barnes, Ransom, and Sargent Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DJR
522 
WWUS73 KFGF 200004
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
704 PM CDT Mon May 19 2025

MNZ001-002-027-200300-
/O.EXA.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/
West Polk-Norman-West Becker-
Including the cities of Hadler, East Grand Forks, Detroit Lakes,
Flaming, Twin Valley, Ada, Faith, Crookston, Syre, Halstad, and
Shoreham
704 PM CDT Mon May 19 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...East winds 20 to 25 mph with gusts up to 55 mph. Localized 
  gusts to 60 mph.

* WHERE...Norman, West Becker, and West Polk Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MNZ003-029>031-040-NDZ039-053-200300-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/
Clay-Wilkin-West Otter Tail-East Otter Tail-Grant-Cass-Richland-
Including the cities of Henning, Ashby, Herman, Barrett, Parkers
Prairie, Hoffman, Erdahl, Elbow Lake, Perham, Battle Lake, New
York Mills, Moorhead, Lawndale, Fargo, Fergus Falls, Wahpeton,
and Breckenridge
704 PM CDT Mon May 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...East winds 25 to 35 mph with gusts up to 55 mph. Localized 
  gusts to 60 mph.

* WHERE...In Minnesota, Clay, East Otter Tail, Grant, West Otter 
  Tail, and Wilkin Counties. In North Dakota, Cass and Richland 
  Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ038-049-052-200300-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/
Barnes-Ransom-Sargent-
Including the cities of Enderlin, Gwinner, Forman, Lisbon,
Milnor, McLeod, Rutland, and Valley City
704 PM CDT Mon May 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...East winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Barnes, Ransom, and Sargent Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DJR
000 
WWUS73 KFGF 200236
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
936 PM CDT Mon May 19 2025

MNZ001>003-027-029>031-040-NDZ038-039-049-052-053-200345-
/O.EXP.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/
West Polk-Norman-Clay-West Becker-Wilkin-West Otter Tail-East
Otter Tail-Grant-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Gwinner, East Grand Forks, Flaming,
McLeod, Erdahl, Elbow Lake, Lawndale, Rutland, Enderlin, Barrett,
Lisbon, Milnor, Parkers Prairie, Perham, Faith, Moorhead,
Crookston, Valley City, Halstad, Breckenridge, Shoreham, Hadler,
Detroit Lakes, Henning, Ashby, Twin Valley, Herman, Forman, Ada,
Hoffman, Battle Lake, Fergus Falls, Syre, Wahpeton, Fargo, and
New York Mills
936 PM CDT Mon May 19 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Winds have decreased and while localized gusts to 40 mph may still 
occur this evening advisory impacts are not longer expected. The 
advisory will be allow to expire.

$$

DJR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 18, 11:52 PM CDT, 3 hours 19 minutes earlier. Its key messages:

  • There is a 40 percent chance for frost Monday morning at sheltered locations in north central Minnesota.
  • Rain showers are expected mainly south of Highway 2 Monday and Tuesday, which could impact outdoor activities with wetting rain. There is a 60% chance for greater than 1 inch of rainfall over those periods.
  • Near critical fire weather conditions may develop over parts of north central Minnesota Tuesday afternoon.
Area forecast discussion, May 18, 11:52 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1152 PM CDT Sun May 18 2025

.KEY MESSAGES...

- There is a 40 percent chance for frost Monday morning at
  sheltered locations in north central Minnesota.

- Rain showers are expected mainly south of Highway 2 Monday and
  Tuesday, which could impact outdoor activities with wetting
  rain. There is a 60% chance for greater than 1 inch of
  rainfall over those periods.

- Near critical fire weather conditions may develop over parts
  of north central Minnesota Tuesday afternoon.

&&

.DISCUSSION...
Issued at 327 PM CDT Sun May 18 2025

...Synopsis...

Large scale pattern features narrowed mid/upper ridging over the
Upper Midwest as deepening troughing over the Rockies builds east.
SW diffluent flow is over the western Dakotas with less organized
pockets of forcing triggering showers to our west. The ridge actually
is expected to shift north of our CWA in response to a closed low
passing south Monday and Tuesday, then westerly flow as the ridge
eventually breaks down north and new broader ridging rebuilds over
the central US. Ensemble consensus/clusters favor a tendency for
westerly zonal flow to remain near or over our CWA later this week
into the weekend. After the period of organized precipitation Monday
and Tuesday, measurable rain chances become less certain as
weaker/progressive waves would be favored and the ridge may hold
stronger influence over our CWA. There is a weak signal for periodic
shower/thunderstorm chances but chances are low. Temperature trends
should favor moderation and a return to seasonal ranges (upper
60s/lower 70s).

...Frost Potential Monday Morning...

The colder air mass aloft that has been in place across the region
is moderating in response to southwesterly flow aloft, however 850 MB
temps at or below 0C may still be in place over our far northeast
tonight through Monday morning. Cloud cover is tricky, but the best
chance for clearing is in those locations and temperatures 33 to 36
have a chance to occur over our far eastern counties (Lake of the
Woods to Wadena). Wind has a better chance to increase to and
potentially mix lower levels holding temperatures up just enough in
most areas to lower the chance for frost impacts. A few colder
locations sheltered from wind may see impacts, but
coverage/probabilities (based on NBM/HREF probs) were too low for
advisory consideration at this time.

...Rain Monday and Tuesday...

As the mid/upper low deepens becoming vertically stacked Monday
deformation should help organize an axis of rain across our south,
rotating northward with a stalled baroclinic zone along our
southern and western CWA which is shown to rotate northward and
weaken Monday afternoon, while the mid level low eventually
breaks down leaving beneath an inverted trough axis Tuesday
(potentially lingering as a region of forcing into Wednesday). A
stalled baroclinic zone along our west and south could also act
as a focus for new shower development (20-30% probabilities for
embedded thunder). Probabilities for at least 0.25" of rainfall
from NBM and other ensemble systems exceed 80% for much of our
south (south of Highway 2) with the highest probabilities for
1"+ through that period mainly in southeast ND.

...Fire Weather Potential...

The axis of higher BL moisture and rain in our west and south lowers
the probability for fire weather concerns through Tuesday, however in
our far northeast (dependent on clearing/afternoon temperatures) RH
values may fall to around 25% with the best chance for sub 25%
values Tuesday afternoon (Roseau, Lake of the Woods, and Beltrami
counties). Winds should be breezing (sustained 15-20 mph at times
with periodic gusts 25 mph), but the higher winds will tend to be in
the RRV where RH values may remain above 25% depending on the
moisture axis/clearing. RH values are more likely to be 25% or lower
over much of the region Wednesday and potentially into the weekend,
but surface gradient and winds aloft may be lower as the pattern is
currently shown to unfold. Fuels based on the more recent rains also
are more stable in ND and farther south in west central MN. Tuesday
afternoon in our northeast may feature the best chance for near
critical fire weather conditions depending on fuels in those
areas.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1146 PM CDT Sun May 18 2025

Most remain VFR tonight with more widespread rain moving south
to north through the day. Ceilings are forecast drop with the
incoming rain through hitting MVFR does not seem likely at this
time. Rain will slowly move northward from South Dakota,
impacting KFAR and KDVL this morning, with other sites more
likely in the evening and overnight.

Winds will increase today out of the east by 18Z, between
25-35kt, with winds decreasing after 00Z.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

DISCUSSION...DJR
AVIATION...TT
Hazardous weather outlook, May 18, 3:46 PM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
346 PM CDT Sun May 18 2025

MNZ005-006-009-016-017-023-024-028-031-032-192100-
Roseau-Lake Of The Woods-North Beltrami-North Clearwater-
South Beltrami-South Clearwater-Hubbard-East Becker-
East Otter Tail-Wadena-
346 PM CDT Sun May 18 2025

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Patchy frost may develop over parts of north central Minnesota
Monday morning.

Near critical fire weather conditions may develop Tuesday
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

MNZ001>004-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-192100-
West Polk-Norman-Clay-Kittson-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin-
West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-
Cass-Ransom-Sargent-Richland-Western Walsh-
346 PM CDT Sun May 18 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:35 PM CDTFire Weather WatchFGFBeltrami, Clearwater, Lake of the Woods, Marshall, Roseau14 hr

Nearby

Wind Advisories in Minnesota, 2025Wind Advisories in North Dakota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.